Alert archive / Virginia / Wind Advisories in 2020
Wind Advisory 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Jan 15, 2020, 2:50 PM EST for 8 counties in West Virginia; Allegany County, Frederick County, Washington County, Maryland; 19 counties in Virginia. It took effect at Jan 16, 2020, 4:36 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2020, 2:50 PM EST (19:50 UTC)
- In effect from
- Jan 16, 2020, 4:36 AM EST
- Expired
- Jan 16, 2020, 1:15 PM EST
- In force
- 9 hr
- Issued by
- NWS Baltimore/Washington
All 30 counties
Allegany County, MD, Frederick County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Augusta County, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 99 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468 WWUS71 KLWX 151950 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 250 PM EST Wed Jan 15 2020 MDZ003-004-501-502-VAZ025>031-503-504-507-508-WVZ050>053-055- 501>506-160400- /O.NEW.KLWX.WI.Y.0004.200116T1400Z-200116T2300Z/ Washington-Frederick MD-Extreme Western Allegany- Central and Eastern Allegany-Augusta-Rockingham-Shenandoah- Frederick VA-Page-Warren-Clarke-Western Highland-Eastern Highland- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- Including the cities of Hagerstown, Frederick, Ballenger Creek, Frostburg, Cumberland, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Hightown, Monterey, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 250 PM EST Wed Jan 15 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST THURSDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of north central and western Maryland, central, northwest and western Virginia and eastern and panhandle West Virginia. * WHEN...From 9 AM to 6 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
629 WWUS71 KLWX 160233 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 933 PM EST Wed Jan 15 2020 MDZ003-004-501-502-VAZ025>031-503-504-507-508-WVZ050>053-055- 501>506-161045- /O.CON.KLWX.WI.Y.0004.200116T1400Z-200116T2300Z/ Washington-Frederick MD-Extreme Western Allegany- Central and Eastern Allegany-Augusta-Rockingham-Shenandoah- Frederick VA-Page-Warren-Clarke-Western Highland-Eastern Highland- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- Including the cities of Hagerstown, Frederick, Ballenger Creek, Frostburg, Cumberland, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Hightown, Monterey, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 933 PM EST Wed Jan 15 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. The highest winds are most likely over elevations above 1500 feet. * WHERE...Portions of northern and western Maryland, eastern West Virginia and northwestern Virginia. * WHEN...From 9 AM to 6 PM EST Thursday. The strongest and most widespread gusts are most likely between noon and 5 PM. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. A few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DHOF
684 WWUS71 KLWX 160936 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 436 AM EST Thu Jan 16 2020 MDZ501-502-VAZ503-504-507-508-WVZ501>506-161745- /O.EXT.KLWX.WI.Y.0004.200116T0936Z-200116T2300Z/ Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- Including the cities of Frostburg, Cumberland, Hightown, Monterey, Big Meadows, Wintergreen, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 436 AM EST Thu Jan 16 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds becoming northwest 20 to 30 mph with gusts up to 50 mph expected. * WHERE...western and eastern Allegany County in Maryland, western and eastern Mineral and Grant Counties in West Virginia, western and eastern Highland County in Virginia, and the northern and central Blue Ridge Mountains in Virginia. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. A few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MDZ003-004-VAZ027-028-030-031-WVZ050>053-055-161745- /O.CON.KLWX.WI.Y.0004.200116T1400Z-200116T2300Z/ Washington-Frederick MD-Shenandoah-Frederick VA-Warren-Clarke- Hampshire-Morgan-Berkeley-Jefferson-Hardy- Including the cities of Hagerstown, Frederick, Ballenger Creek, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Front Royal, Berryville, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, and Moorefield 436 AM EST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of eastern West Virginia, the northern Shenandoah Valley of Virginia, and Washington and Frederick Counties in northern Maryland. * WHEN...From 9 AM to 6 PM EST Thursday. The strongest and most widespread gusts are most likely between noon and 5 PM. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. A few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ VAZ025-026-029-161745- /O.CON.KLWX.WI.Y.0004.200116T1400Z-200116T2300Z/ Augusta-Rockingham-Page- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Luray, Shenandoah, and Stanley 436 AM EST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...the central Shenandoah Valley of Virginia. * WHEN...From 9 AM to 6 PM EST Thursday. The strongest and most widespread gusts are most likely between noon and 5 PM. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. A few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
566 WWUS71 KLWX 161445 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 945 AM EST Thu Jan 16 2020 MDZ003-004-VAZ027-028-030-031-WVZ050>053-055-162245- /O.CON.KLWX.WI.Y.0004.000000T0000Z-200116T2300Z/ Washington-Frederick MD-Shenandoah-Frederick VA-Warren-Clarke- Hampshire-Morgan-Berkeley-Jefferson-Hardy- Including the cities of Hagerstown, Frederick, Ballenger Creek, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Front Royal, Berryville, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, and Moorefield 945 AM EST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of eastern West Virginia, the northern Shenandoah Valley of Virginia, and Washington and Frederick Counties in northern Maryland. * WHEN...Until 6 PM EST this evening. The strongest and most widespread gusts are most likely between noon and 5 PM. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. A few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ VAZ025-026-029-162245- /O.CON.KLWX.WI.Y.0004.000000T0000Z-200116T2300Z/ Augusta-Rockingham-Page- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Luray, Shenandoah, and Stanley 945 AM EST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The central Shenandoah Valley of Virginia. * WHEN...Until 6 PM EST this evening. The strongest and most widespread gusts are most likely between noon and 5 PM. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. A few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MDZ501-502-VAZ503-504-507-508-WVZ501>506-162245- /O.CON.KLWX.WI.Y.0004.000000T0000Z-200116T2300Z/ Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- Including the cities of Frostburg, Cumberland, Hightown, Monterey, Big Meadows, Wintergreen, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 945 AM EST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds becoming northwest 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western and eastern Allegany County in Maryland, western and eastern Mineral and Grant Counties in West Virginia, western and eastern Highland County in Virginia, and the northern and central Blue Ridge Mountains in Virginia. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. A few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
140 WWUS71 KLWX 161815 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 115 PM EST Thu Jan 16 2020 MDZ003-004-501-502-VAZ025>031-503-504-507-508-WVZ050>053-055- 501>506-161915- /O.CAN.KLWX.WI.Y.0004.000000T0000Z-200116T2300Z/ Washington-Frederick MD-Extreme Western Allegany- Central and Eastern Allegany-Augusta-Rockingham-Shenandoah- Frederick VA-Page-Warren-Clarke-Western Highland-Eastern Highland- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- Including the cities of Hagerstown, Frederick, Ballenger Creek, Frostburg, Cumberland, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Hightown, Monterey, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 115 PM EST Thu Jan 16 2020 ...WIND ADVISORY IS CANCELLED... While it will remain windy into the early evening hours, wind gusts are expected to remain in the 35 to 40 mph range which is below the wind advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 15, 10:28 AM EST, 4 hours 22 minutes earlier.
Area forecast discussion, Jan 15, 10:28 AM EST, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 1028 AM EST Wed Jan 15 2020 .SYNOPSIS... Weak high pressure will move offshore this afternoon. Low pressure will move across the southern Great Lakes into the northeast through tonight bringing a strong cold front across the Mid- Atlantic. Strong Arctic high pressure will build across the Saint Lawrence River Valley Thursday night into Friday, then move offshore of New England Saturday as strong low pressure again moves from the Great Lakes toward New England. Another Arctic high will follow for early next week. && .NEAR TERM /THROUGH TONIGHT/... Areas of fog are breaking up across the northern Shenandoah Valley and eastern parts of the Virginia Piedmont. A stationary front remains stalled to our south near the NC/VA border. Meanwhile, an area of surface low pressure forming over the central Great Plains will quickly move east into the Ohio River Valley through the day as an upper- level trough ejects out of the northern Plains into the Great Lakes. As surface high pressure over our area moves offshore ahead of the approaching cold front associated with this low, the aforementioned stationary boundary may slip northward into southern portions of our forecast area. This may lead to some isolated showers over central Virginia. The cold front itself will not push through until this evening, though. The best chance for precipitation lies along/west of the Allegheny Front. Thinking it will just be too dry east of there to get much of anything. Some showers in northern Maryland can't be ruled out, in association with the warm front, but again, seems like a low probability at this time. The southerly flow ahead of the approaching cold front will allow for warmer than normal temperatures with highs into the mid to upper 50s across the region this afternoon. Lows tonight remain above normal as the cold air advection doesn't really kick in until closer to Thursday morning. Overnight lows will only drop into the 40s (except 20s/30s at higher elevations). && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Behind the front, some upslope snow showers are expected into Thursday morning along/west of the Allegheny Front. These will likely not amount to much accumulation, though, as forecast soundings seems to suggest that moisture in the DGZ is rather unimpressive. Also, the primary lifting region is below the DGZ. The bigger story Thursday will be the winds. A strong high pressure will be building in from the west (near 1050mb), with a strengthening low pressure system to the northeast. As the pressure gradient tightens, expect winds to increase throughout the day after sunrise. Guidance has some pretty strong winds across the northern tier of the CWA, and of course over the higher elevations of the Allegheny Front and especially the Blue Ridge. Winds could approach Wind Advisory criteria, but not confident enough at this point given the fact this is still late third into early fourth period (24 to 36 hours in the future). Temperatures will be cooler on Thursday as well, with highs only in the 40s. This is still above normal for mid-January, but will feel much colder given the winds and how warm it's been recently. Strong high pressure then builds to our north on Friday, with significantly colder temperatures expected. Highs on Friday may only reach the low to mid 30s. Dry weather is expected through Friday evening. Winds will continue to be gusty early in the day, but will be tapering off throughout the afternoon (will not be as strong as Thursday, though). && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Strong low pressure developing over the central Mississippi River Valley will move eastward across the southern Great Lakes and eventually into New England late Friday night through Saturday night. Guidance has come into decent agreement with the onset of precipitation just before daybreak near the mountains, to around mid morning near I-95 as lift via warm air advection increases ahead of the approaching low. Cold and very dry air will result in surface wet bulb temperatures well below freezing. Initially, the entire column should be cold enough for mostly snow at the onset Saturday morning. Increasing southerly flow (especially just above the surface) will warm temperatures through the day and into the evening, changing precipitation to rain east of the Blue Ridge into the I-95 corridor. The strongest lift appears aimed at eastern West Virginia and northern Maryland as well as far northwestern Virginia. As such, this is where the most precipitation is expected, and subsequently the most wintry precipitation given this is where the coldest surface temps will be observed as well. Notably, with the high to the north departing to the east, cold air damming may not be very strong. However, given the very low wet bulbs at the start of the event, colder ground temperatures and steady winds of around 10-15 MPH coupled with steady light to moderate precipitation rates, the stage could be set for an efficient accretion of freezing rain for a time over parts of eastern West Virginia, the far northern Shenandoah Valley and parts of western/north-central Maryland. Was conservative on snow totals given quickly warming temps aloft, though a few areas along the PA border could see a quick burst Saturday morning. Conditions clear and cool once again Sunday into early next week as another Arctic high pressure builds in from the west. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... CIGs and VSBYs continue to improve across the region. VFR conditions have returned. Some lower clouds try to work their way into the region though later this evening/tonight ahead of an approaching cold front. Once that clears, though, VFR returns later tonight. VFR conditions expected Thursday and Thursday night. Winds shifting northwest behind a cold front and increasing to 15 to 20 knots, with gusts of 30 to as high as 40 knots. VFR conditions are expected to continue through Friday along with gusty winds continuing during the day. IFR likely returns Saturday with wintry precip ahead of approaching low pressure. && .MARINE... Some fog is clearing across the waters. No additional marine threats this afternoon. After a cold front passes Wednesday evening, Small Craft Advisories likely Thursday and Thursday night with Gale Warnings possible. Though will be a little tough to mix down, given the warmer air temperatures compared to the water temperatures. As temperatures decrease in the afternoon/evening though, that would be the best shot for Gale conditions. Not confident enough at this point to go one way or the other, so will wait for better confidence before issuing any headlines for this period. Winds increase out of the south Saturday ahead of low pressure. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...DHOF NEAR TERM...KLW/CJL SHORT TERM...CJL LONG TERM...DHOF AVIATION...KLW/DHOF MARINE...KLW/DHOF
Hazardous weather outlook, Jan 15, 10:11 AM EST, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1011 AM EST Wed Jan 15 2020 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-161000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1011 AM EST Wed Jan 15 2020 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight winter storm threat Saturday. If the threat materializes, it may result in travel disruptions. A Gale Warning may be needed Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-161000- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1011 AM EST Wed Jan 15 2020 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated wind damage due to wind gusts around 50 MPH is possible Thursday over eastern West Virginia, northern Maryland and northwestern Virginia. There is a slight winter storm threat for late Friday night into Saturday. If the threat materializes, it may result in travel disruptions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 10:41 PM EST | Dense Fog Advisory | LWX | Berkeley, Jefferson, Morgan | 10 hr |
| Jan 15, 9:26 AM EST | Dense Fog Advisory | LWX | Berkeley, Jefferson | 34 min |
| Jan 15, 2:41 PM EST | Gale Warning | LWX | 33 hr | |
| Jan 15, 2:41 PM EST | Small Craft Advisory | LWX | 51 hr |
Nearby
Wind Advisories in Virginia, 2020Wind Advisories in West Virginia, 2020Wind Advisories in Maryland, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.